Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Effexor WD
    avatar
    papabear0528 posted:
    Having been on effexor XR 150 mg daily for 11 years, then having to change to 75 mg twice daily due to gastric bypass was fun. The effects of the effexor wore off to fast, so the Dr. changed me to 50 mg 3 times a day. Since I stopped working over 6 months ago, I decided to go to 50 mg twice daily and it worked great. But NOW all I have to say is I am so glad I found this site and see what everyone is going though or went through on withdrawals. My new Dr told me he wanted me off these because of other problems that can occur being on Effexor. I was willing even after being on them for 12 years. I knew what the withdrawal symptoms were and slowly decreased fir a few weeks, That still hasn't helped. The effects are terrible. I was so glad to read that others have or are experiencing what I am going through. I've had very little sleep over the past few days. Can't stand the vertigo/foggy feeling in my head. Thankfully I only experienced one night of the brain zapping. Definitely going to try the Omega. Anything is worth a try especially if it helps. I just want to be NORMAL again
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    Yes, we do have a number of people who have commented on this medication and the problems that they have had with withdrawal. It is unpleasant and it can last for a bit of time. As you've probably seen, some people withdraw very, very slowly and that seems to help the bit.

    I hope that the withdrawal does let up pretty soon and that you feel much better because I can imagine what this must be like for you.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Exercise you can doExpert
    Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
    Was this Helpful?
    62 of 82 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.